Duke Mathematical Journal

Obstructions to modular classical simple Lie algebras

Stephen Berman and Robert Lee Wilson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 48, Number 1 (1981), 109-120.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 17B50: Modular Lie (super)algebras
Secondary: 17B20: Simple, semisimple, reductive (super)algebras


Berman, Stephen; Wilson, Robert Lee. Obstructions to modular classical simple Lie algebras. Duke Math. J. 48 (1981), no. 1, 109--120. doi:10.1215/S0012-7094-81-04808-0. https://projecteuclid.org/euclid.dmj/1077314487

Export citation


  • [1] S. Berman, On the construction of simple Lie algebras, J. Algebra 27 (1973), 158–183.
  • [2] R. E. Block and R. L. Wilson, On filtered Lie algebras and divided power algebras, Comm. Algebra 3 (1975), no. 7, 571–589.
  • [3] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968.
  • [4] J. E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York, 1972.
  • [5] N. Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962.
  • [6] V. G. Kac, Simple irreducible graded Lie algebras of finite growth, Math. U.S.S.R.-Izv. 2 (1968), 1271–1311.
  • [7] V. G. Kac, On the classification of simple Lie algebras over a field of non-zero characteristic, Math. U.S.S.R.-Izv. 4 (1970), 391–413.
  • [8]1 V. G. Kac, A description of the filtered Lie algebras with which graded Lie algebras of Cartan type are associated, Izv. Akad. Nauk SSSR Ser. Mat. 38 (1974), 800–834.
  • [8]2 V. G. Kac, Corrections to the paper “Description of filtered Lie algebras with which graded Lie algebras of Cartan type are associated”, Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), no. 6, 1415.
  • [9] A. I. Kostrikin and I. R. Shafarevic, Graded Lie algebras of finite characteristic, Math. U.S.S.R.-Izv. 3 (1969), 237–304.
  • [10] J. P. Labute, Free Lie algebras as modules over their enveloping algebras, Proc. Amer. Math. Soc. 68 (1978), no. 2, 135–139.
  • [11] R. V. Moody, A new class of Lie algebras, J. Algebra 10 (1968), 211–230.
  • [12] R. V. Moody, Euclidean Lie algebras, Canad. J. Math. 21 (1969), 1432–1454.
  • [13] R. V. Moody, Simple quotients of Euclidean Lie algebras, Canad. J. Math. 22 (1970), 839–846.
  • [14] G. B. Seligman, Modular Lie algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 40, Springer-Verlag New York, Inc., New York, 1967.
  • [15] J.-P. Serre, Algèbres de Lie semi-simples complexes, W. A. Benjamin, inc., New York-Amsterdam, 1966.
  • [16] B. Ju. Weisfeiler and V. G. Kac, Exponentials in Lie algebras of characteristic $p$, Math. U.S.S.R.-Izv. 5 (1971), 777–803.
  • [17] R. L. Wilson, Classification of generalized Witt algebras over algebraically closed fields, Trans. Amer. Math. Soc. 153 (1971), 191–210.
  • [18] R. L. Wilson, A structural characterization of the simple Lie algebras of generalized Cartan type over fields of prime characteristic, J. Algebra 40 (1976), no. 2, 418–465.
  • [19] R. L. Wilson, Simple Lie algebras of type $S$, J. Algebra 62 (1980), no. 2, 292–298.